hello. I have been getting hives when I get hot/sweat. If I'm stuck in a warm place for awhile, i will start to get ichy and then hives will show up usually around my bra area. It is worse when I exercise, I get hives all over my body. I don't have a hard time breathing though. This started sometime this winter.
I can't think of anything that I've changed. still use the same laundry soap, dish soap, shampoo, body wash, lotion, cleaning products. I haven't eaten anything new.
My dr says that I have heat induced hives and put me on 24 Zyrtec and 25mg of Benedryl. It worked for about a month and now I'm breaking out in hives again when I exercise.
I haven't had any allergy tests done yet.
A fitness friend of mine thinks that I might have a build up of toxins and when i sweat the toxins are being released. I haven't talked with my dr about that yet. Is there any truth to this? I do drink a good bit of regular soda.
Hi, welcome to the forum, your symptoms are suggestive of cholinergic urticaria. Cholinergic urticaria is a subcategory of physical urticaria that is a skin rash brought on by a hypersensitive reaction to body heat. Symptoms follow any stimulus to sweat such as exercise (sometimes called exercise-induced urticaria), heat from the sun (which could also indicate solar urticaria), saunas, hot showers (reaction to water can also indicate water urticaria), spicy foods which may cause an increase in body temperature or even stress due to blushing or anger.
Cholinergic urticaria can be very difficult to treat. Most treatment plans for cholinergic urticaria involve being aware of one's triggers. Drug treatment is typically in the form of antihistamines,H2-receptor antagonists such as cimetidine.
I suggest you to consult dermatologist. Take care and regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.